By Topic

Optimal least-squares approximations to the transient behavior of the stable M/M/1 queue

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Bolot, J.-C. ; Maryland Univ., College Park, MD, USA ; Shankar, A.U.

We present simple exponential approximations to the transient behavior of the stable M/M/1 queue. The approximations are optimal in a least-squares sense, and we find them to agree well with exact results. Our approach can be used to derive approximations for any time-dependent quantity with a known Laplace transform, e.g., the probability distribution and the moments of the queue size, of the waiting time, etc. It is the only approach we are aware of in which the error between approximations and exact results can be explicitly computed.<>

Published in:

Communications, IEEE Transactions on  (Volume:43 ,  Issue: 2/3/4 )